Alert archive / Iowa / Winter Storm Warnings in 2025
Winter Storm Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm warning at Feb 11, 2025, 1:14 PM CST for Clayton County, Iowa; Grant County, Wisconsin. It took effect at Feb 12, 2025, 6:00 AM CST. It was in force for 18 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2025, 1:14 PM CST (19:14 UTC)
- In effect from
- Feb 12, 2025, 6:00 AM CST
- Expired
- Feb 12, 2025, 11:45 PM CST
- In force
- 18 hr
- Issued by
- NWS La Crosse, WI
Counties Clayton County, IA, Grant County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 6:15 AM CST | SNOW 0.2 | 1 Ene Volga, IA | Cocorahs station IA-CT-8 Elkader 6.8 WSW. |
| Feb 12, 6:30 AM CST | SNOW 0.1 | Monona, IA | Cocorahs station IA-CT-11 Monona 0.2 WNW. |
| Feb 12, 7:00 AM CST | SNOW 0.1 | 3 Nnw Burton, WI | Cocorahs station WI-GT-9 Cassville 7.8 ENE. |
| Feb 12, 7:00 AM CST | SNOW 0.2 | 1 Ne Platteville, WI | Cocorahs station WI-GT-16 1 NE Platteville. |
| Feb 12, 7:00 AM CST | SNOW 0.4 | 1 Ssw Osborne, IA | CO-OP Observer station EKRI4 Elkader 6SSW. |
| Feb 12, 7:00 AM CST | SNOW 0.5 | Strawberry Point, IA | CO-OP Observer station SPTI4 Strawberry Point. |
| Feb 12, 8:00 AM CST | SNOW 0.1 | Guttenberg, IA | CO-OP Observer station GTTI4 Guttenberg Dam 10. |
| Feb 12, 8:00 AM CST | SNOW 0.4 | 4 Wsw Lancaster, WI | CO-OP Observer station LANW3 4.3 W Lancaster. |
| Feb 12, 9:36 AM CST | SNOW 0.6 | 3 Ssw Beetown, WI | |
| Feb 12, 10:18 AM CST | SNOW 1 | 6 Ssw Osterdock, IA | |
| Feb 12, 11:48 AM CST | SNOW 2 | 1 E Georgetown, WI | |
| Feb 12, 11:59 AM CST | SNOW 1 | 1 W Platteville, WI | |
| Feb 12, 1:28 PM CST | SNOW 0.5 | 2 N Tennyson, WI | |
| Feb 12, 1:35 PM CST | SNOW 2.2 | Edgewood, IA | |
| Feb 12, 2:29 PM CST | SNOW 4.5 | Hazel Green, WI | |
| Feb 12, 3:27 PM CST | SNOW 1.2 | 2 Se Blue River, WI | |
| Feb 12, 5:22 PM CST | SNOW 4.9 | 1 Wnw Platteville, WI | |
| Feb 12, 6:30 PM CST | SNOW 5 | 3 Nnw Burton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS43 KARX 111914 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 114 PM CST Tue Feb 11 2025 IAZ030-WIZ061-121000- /O.NEW.KARX.WS.W.0002.250212T1200Z-250213T0900Z/ Clayton-Grant- Including the cities of Elkader and Platteville 114 PM CST Tue Feb 11 2025 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 3 AM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations between 5 and 7 inches. * WHERE...In Iowa, Clayton County. In Wisconsin, Grant County. * WHEN...From 6 AM Wednesday to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Iowa, visit 511ia.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ IAZ009>011-018-019-029-WIZ042>044-053>055-121000- /O.NEW.KARX.WW.Y.0005.250212T1200Z-250213T0900Z/ Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Monroe-Juneau- Adams-Vernon-Crawford-Richland- Including the cities of Richland Center, Mauston, New Hampton, Decorah, Oelwein, Sparta, Cresco, Charles City, Friendship, Prairie Du Chien, Viroqua, Waukon, and Tomah 114 PM CST Tue Feb 11 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 3 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 5 inches. * WHERE...Portions of north central and northeast Iowa and central, southwest, and west central Wisconsin. * WHEN...From 6 AM Wednesday to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Iowa, visit 511ia.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ KB
5 follow-up statements
595 WWUS43 KARX 120345 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 945 PM CST Tue Feb 11 2025 IAZ030-WIZ061-121145- /O.CON.KARX.WS.W.0002.250212T1200Z-250213T0900Z/ Clayton-Grant- Including the cities of Elkader and Platteville 945 PM CST Tue Feb 11 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 3 AM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations between 5 and 7 inches. * WHERE...In Iowa, Clayton County. In Wisconsin, Grant County. * WHEN...From 6 AM Wednesday to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Iowa, visit 511ia.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ IAZ009>011-018-019-029-WIZ042>044-053>055-121145- /O.CON.KARX.WW.Y.0005.250212T1200Z-250213T0900Z/ Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Monroe-Juneau- Adams-Vernon-Crawford-Richland- Including the cities of Prairie Du Chien, Charles City, Mauston, Sparta, Cresco, Oelwein, Friendship, Tomah, Richland Center, Decorah, Waukon, Viroqua, and New Hampton 945 PM CST Tue Feb 11 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 3 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 5 inches. * WHERE...Portions of north central and northeast Iowa and central, southwest, and west central Wisconsin. * WHEN...From 6 AM Wednesday to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Iowa, visit 511ia.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ Zapotocny
405 WWUS43 KARX 120732 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 132 AM CST Wed Feb 12 2025 ...SNOW WILL SPREAD NORTH THIS MORNING... .Snow will continue to spread north from northeast Iowa and southwest Wisconsin into the Interstate 90 corridor between 6 AM and 8 AM. Due to slightly higher snow amounts, the Winter Weather Advisory for 2 to 6 inches of snow was expanded into Mitchell County in northeast Iowa, Fillmore, Houston, and Mower Counties in southeast Minnesota, and La Crosse County in west central Wisconsin. Meanwhile, the Winter Storm Warning for 5 to 7 inches of snow continues for Clayton County in northeast Iowa and Grant County in southwest Wisconsin. IAZ030-WIZ061-121800- /O.CON.KARX.WS.W.0002.250212T1200Z-250213T0900Z/ Clayton-Grant- Including the cities of Platteville and Elkader 132 AM CST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 AM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations between 5 and 7 inches. * WHERE...In Iowa, Clayton County. In Wisconsin, Grant County. * WHEN...From 6 AM this morning to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Iowa, visit 511ia.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ IAZ008-MNZ094>096-WIZ041-121800- /O.EXA.KARX.WW.Y.0005.250212T1200Z-250213T0900Z/ Mitchell-Mower-Fillmore-Houston-La Crosse- Including the cities of Caledonia, Austin, La Crosse, Preston, and Osage 132 AM CST Wed Feb 12 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. * WHERE...In Iowa, Mitchell County. In Minnesota, Fillmore, Houston, and Mower Counties. In Wisconsin, La Crosse County. * WHEN...From 6 AM this morning to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Iowa, visit 511ia.org for road conditions. In Minnesota, visit 511mn.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ IAZ009>011-018-019-029-WIZ042>044-053>055-121800- /O.CON.KARX.WW.Y.0005.250212T1200Z-250213T0900Z/ Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Monroe-Juneau- Adams-Vernon-Crawford-Richland- Including the cities of Richland Center, Waukon, Viroqua, Charles City, Tomah, Decorah, Cresco, Mauston, Prairie Du Chien, Friendship, Sparta, Oelwein, and New Hampton 132 AM CST Wed Feb 12 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations between 3 and 5 inches. * WHERE...Portions of north central and northeast Iowa and central, southwest, and west central Wisconsin. * WHEN...From 6 AM this morning to 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Iowa, visit 511ia.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ JSB
420 WWUS43 KARX 121754 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1154 AM CST Wed Feb 12 2025 ...SNOW WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING... .Snow will continue across the area through the day today with visibilities less than 1 mile possible in the heaviest bands. The Winter Weather Advisory for portions of north central and northeast Iowa, southeast Minnesota, and central, southwest, and west central Wisconsin continues with possible snowfall totals in the 2-5 inch range. The Winter Storm Warning for 5 to 7 inches of snow also continues for Clayton County in northeast Iowa and Grant County in southwest Wisconsin. IAZ030-WIZ061-130900- /O.CON.KARX.WS.W.0002.000000T0000Z-250213T0900Z/ Clayton-Grant- Including the cities of Elkader and Platteville 1154 AM CST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations between 2 and 4 inches. * WHERE...In Iowa, Clayton County. In Wisconsin, Grant County. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Iowa, visit 511ia.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ IAZ008>011-018-019-029-MNZ094>096-WIZ041>044-053>055-130900- /O.CON.KARX.WW.Y.0005.000000T0000Z-250213T0900Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Mower-Fillmore-Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland- Including the cities of Austin, Richland Center, Decorah, New Hampton, Sparta, Viroqua, Mauston, Cresco, Charles City, Preston, Friendship, Osage, Caledonia, La Crosse, Oelwein, Tomah, Waukon, and Prairie Du Chien 1154 AM CST Wed Feb 12 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations between 1 and 3 inches. * WHERE...Portions of north central and northeast Iowa, southeast Minnesota, and central, southwest, and west central Wisconsin. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Iowa, visit 511ia.org for road conditions. In Minnesota, visit 511mn.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ KB
821 WWUS43 KARX 130255 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 855 PM CST Wed Feb 12 2025 ...LIGHT TO MODERATE SNOW CONTINUES THIS EVENING... .Moderate snow continues to move through southern Clayton and Grant Counties this evening. Snow amounts around 5 inches were reported by late afternoon. Light snow continues elsewhere. Snow ends west to east overnight, generally ending by midnight, but light flurries may continue into the early morning hours of Thursday, mainly towards central Wisconsin. IAZ008-009-018-019-MNZ094-095-130400- /O.CAN.KARX.WW.Y.0005.000000T0000Z-250213T0900Z/ Mitchell-Howard-Floyd-Chickasaw-Mower-Fillmore- Including the cities of Osage, Austin, Preston, New Hampton, Cresco, and Charles City 855 PM CST Wed Feb 12 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has begun to dissipate across northern Iowa this evening with conditions beginning to improve. Light flurries may continue to fall over the next few hours, but is not expected to be impactful. As such, the Winter Weather Advisory has been cancelled for portions of northeast Iowa and southeast Minnesota. Slippery conditions may still exist overnight. $$ IAZ030-WIZ061-130900- /O.CON.KARX.WS.W.0002.000000T0000Z-250213T0900Z/ Clayton-Grant- Including the cities of Platteville and Elkader 855 PM CST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations up to one inch. * WHERE...In Iowa, Clayton County. In Wisconsin, Grant County. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Iowa, visit 511ia.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ IAZ010-011-029-MNZ096-WIZ041>044-053>055-130900- /O.CON.KARX.WW.Y.0005.000000T0000Z-250213T0900Z/ Winneshiek-Allamakee-Fayette-Houston-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland- Including the cities of Viroqua, Tomah, Richland Center, La Crosse, Decorah, Friendship, Prairie Du Chien, Mauston, Oelwein, Caledonia, Waukon, and Sparta 855 PM CST Wed Feb 12 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Portions of northeast Iowa, southeast Minnesota, and central, southwest, and west central Wisconsin. * WHEN...Until 3 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Iowa, visit 511ia.org for road conditions. In Minnesota, visit 511mn.org for road conditions. In Wisconsin, visit 511wi.gov for road conditions. && $$ Falkinham
757 WWUS43 KARX 130545 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1145 PM CST Wed Feb 12 2025 IAZ030-WIZ061-130645- /O.CAN.KARX.WS.W.0002.000000T0000Z-250213T0900Z/ Clayton-Grant- Including the cities of Elkader and Platteville 1145 PM CST Wed Feb 12 2025 ...WINTER STORM WARNING IS CANCELLED... Light snow was ending across the area, therefore the warning has been cancelled early. $$ IAZ010-011-029-MNZ096-WIZ041>044-053>055-130645- /O.CAN.KARX.WW.Y.0005.000000T0000Z-250213T0900Z/ Winneshiek-Allamakee-Fayette-Houston-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland- Including the cities of La Crosse, Decorah, Viroqua, Mauston, Richland Center, Caledonia, Prairie Du Chien, Friendship, Sparta, Tomah, Oelwein, and Waukon 1145 PM CST Wed Feb 12 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow was ending across the area, therefore the advisory has been cancelled early. $$ Baumgardt
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 11:35 AM CST, 1 hour 39 minutes earlier. Its key messages:
- Snow will develop across northeast Iowa and southwest Wisconsin tonight and spread north across the remainder of the area on Wednesday. Still plenty of uncertainty on potential snow amounts. This due to uncertainty on track of the system, location of the deformation snow area, duration, and potential dry air in cold conveyor belt. As a result, we continue to see large spreads up to 6 inches from the 10th to 90th percentiles. Although, there is still good agreement that the highest snow totals for our area will be in northeast Iowa and southwest Wisconsin. A Winter Weather Advisory looks likely across parts of the aforementioned area.
- Snow totals on Friday and Friday night remain highly uncertain due to questions on how fast the air mass will saturate.
Area forecast discussion, Feb 11, 11:35 AM CST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1135 AM CST Tue Feb 11 2025 .KEY MESSAGES... - Snow will develop across northeast Iowa and southwest Wisconsin tonight and spread north across the remainder of the area on Wednesday. Still plenty of uncertainty on potential snow amounts. This due to uncertainty on track of the system, location of the deformation snow area, duration, and potential dry air in cold conveyor belt. As a result, we continue to see large spreads up to 6 inches from the 10th to 90th percentiles. Although, there is still good agreement that the highest snow totals for our area will be in northeast Iowa and southwest Wisconsin. A Winter Weather Advisory looks likely across parts of the aforementioned area. - Snow totals on Friday and Friday night remain highly uncertain due to questions on how fast the air mass will saturate. && .DISCUSSION... Issued at 326 AM CST Tue Feb 11 2025 Overnight into Wednesday night For tonight, much of the area will contend with dry air below 700 mb. As weak to moderate 925 to 700 mb moisture transport develops overnight, this dry air will gradually erode from south to north. At this time, the soundings suggest snow developing north across northeast Iowa and southwest Wisconsin between 2 AM and 5 AM. Snow totals for late tonight would likely range from a dusting to a half inch. On Wednesday, the 850 mb low will track from southwest Missouri into central Illinois. With the low becoming vertically stacked the 700 mb low is only 50 to 100 miles northwest of the 850 mb track. Models are in general agreement that the warm conveyor belt and much of the moisture remains primarily across southwest Wisconsin and northeast Iowa. As the afternoon continues a northern stream trough will move into the region, this starts to shift the 900 to 700 mb moisture transport east of the area. This would result in lessening snow intensity during the late afternoon. North of this area, there is still concern that cold conveyor belt will continue to advect dry air into the region which could limit snow totals along and north of Interstate 90. BUFKIT soundings continue to show the potential thermal and moisture profiles to be in the dendritic growth zones up to 300 mb. This would result in much higher snow to liquid ratios (possibly in the 20-30 to 1 range) than climatology (13 to 1). However, the locations have been highly variable along and south of Interstate 90, so confidence is not high on where the enhanced bands may be located. As far as snow totals on Wednesday, we currently have anywhere from 1.5 to 5 inches forecast across northeast Iowa and southwest Wisconsin. The highest totals are in southern Fayette and Clayton counties in northeast Iowa and Grant County in southwest Wisconsin. The remainder of the area has snow totals ranging from a dusting to 1.5 inches. On Wednesday night, the northern stream shortwave will move east of the area. This will bring an end to the snow during the evening. Additional snow amounts be less up to a half inch north of a Charles City IA to Marshfield WI line, and from a half to 1.5 inches elsewhere. For storm totals, we currently have 3 to 6 inches south of a Charles City IA to Wisconsin Dells line, 1 to 3 inches between the aforementioned line and the Interstate 90 corridor, and up to a inch elsewhere. Looking at the probabilistic (10 to 90th percentile) QPF and snow forecast, there is still quite a bit of uncertainty of the amounts along and south of Interstate 90. These snow totals range from a trace to 4 inches at La Crosse, 0 to 2 inches at Rochester, 3 to 8 inches at Oelwein, 2 to 7 inches at Richland Center, and 3 to 9 inches at Platteville. These larger ranges in potential snow amounts come from concerns on the track of the system, location of the deformation snow area, time in which it snows, and the potential for the dry air in cold conveyor belt to limit snow amounts. Friday and Friday night A trough in the northern stream will move through the region. While it does look like most of the area will see some snow from this system, the amount of moisture and snow amounts are highly uncertain with this system. Like the past 2 systems, this uncertainty is due to how fast the system is able to overcome the dry air across the region. The Grand Ensemble has a large QPF range between its 10th and 90th percentiles for the area. They range from just a few hundredths to around 4 tenths of an inch. Due to this the confidence in snow amounts is very low (less than 10 percent). && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1123 AM CST Tue Feb 11 2025 VFR conditions expected across the area for the first 12 hours of this package. Stratus will begin to move north into the KLSE and KRST terminals generally after 00Z with CIGs gradually lowering through the overnight hours before becoming MVFR after 12Z. We generally expect this to be when snow starts to fall over the terminals. Visibilities will diminish into MVFR range generally to between 1 to 2 SM by 14Z once the low levels fully saturate, allowing for snow to reach the ground. This snowfall, along with the lower end MVFR CIGs and visibilities, will continue through the end of the package. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Boyne AVIATION...Barendse
Hazardous weather outlook, Feb 11, 4:52 AM CST, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 452 AM CST Tue Feb 11 2025 IAZ010-011-019-029-030-WIZ054-055-061-121200- Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Crawford-Richland- Grant- 452 AM CST Tue Feb 11 2025 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight Light snow will spread north across northeast Iowa and southwest Wisconsin overnight. Snow accumulations will range from a dusting to a half inch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow will fall across northeast Iowa and southwest Wisconsin on Wednesday and gradually end from west to east on Wednesday evening. Snow accumulations will likely range from 3 to 6 inches. These totals are subject to change over the next 24 hours. For the snow expected Friday and Friday night, it is too early to ascertain potential impacts. .SPOTTER INFORMATION STATEMENT... Snow reports would be appreciated this morning and from late tonight into Wednesday night. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008-009-018-MNZ079-086>088-094>096-WIZ032>034-041>044-053- 121200- Mitchell-Howard-Floyd-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore- Houston-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Vernon- 452 AM CST Tue Feb 11 2025 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow will fall across the area on Wednesday and Wednesday evening. Snow accumulations will likely range from 1 to 3 inches. These totals are subject to change over the next 24 hours. For the snow expected Friday and Friday night, it is too early to ascertain potential impacts. .SPOTTER INFORMATION STATEMENT... Snow reports would be appreciated this morning and from late tonight into Wednesday night. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-121200- Taylor-Clark- 452 AM CST Tue Feb 11 2025 This Hazardous Weather Outlook is for portions of central Wisconsin and north central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow will fall across north central Wisconsin on Wednesday and Wednesday evening. Snow accumulations will range from a dusting to an inch. These totals are subject to change over the next 24 hours. For the snow expected Friday and Friday night, it is too early to ascertain potential impacts. .SPOTTER INFORMATION STATEMENT... Snow reports would be appreciated this morning and from late tonight into Wednesday night. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:14 PM CST | Winter Weather Advisory | ARX | Allamakee, Chickasaw, Fayette, Floyd, Howard, Mitchell and 1 more | 35 hr |
Nearby
Winter Storm Warnings in Iowa, 2025Winter Storm Warnings in Wisconsin, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.